Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Getting red blotchy rash on arms and legs. What to do?

User rating for this question
Answered by

Practicing since : 2006
Answered : 2016 Questions
get hot red blotchy rash on arms and legs don't know what bringing it in.
Posted Fri, 12 Jul 2013 in Skin Rash
Answered by Dr. Kalpana Pathak 29 hours later
Thanks for writing to us.
From the description it seems, you could be having urticaria.
Urticarial rash is red elevated hot itchy and burning rash that may occur anywhere on the body. It is usually transient in nature ie disappears on its own to appear at any other body area.
I would like to know
If the rash is transient or persistent
Since how long are you having it.
Any preceding history of drug intake, any particular food like pickle, sea food, pea nuts etc
If there is a history of gastric upset or any bacterial infection or dental caries
If there is any history of thyroid disorder

Answering these questions would help me in reaching a probable diagnosis. If possible attach an image of concerned area as well.
In the interim, take tablet cetirizine and apply calamine lotion over the rashes.
Hoping to hear from you soon.
Take care
Above answer was peer-reviewed by
Follow-up: Getting red blotchy rash on arms and legs. What to do? 8 hours later
I drink social have a thyroid disease I'm hypo have bad plugged up ears and sinus pressure was on antibiotic and back to this again
Answered by Dr. Kalpana Pathak 24 hours later
Thanks for writing back.
Hypothyroidism is associated with chronic urticaria ie urticaria of more than 6 wk duration. Any bacterial infection like sinus infection too can lead to urticaria.
Right now I would advise you to take an oral antihistamine like ceitirizine or loratidine or fexofenadine on daily basis at least for three weeks and then you may take it alternate days if there is no recurrence of rash. The dose of antihistamine can be further tapered or altered depending on the response. It is also advised to keep your thyroid under check and take antibiotic to relieve sinus and ear infection. If possible do discuss the occurence of these rashes with your health care provider too.
Hope that helped.
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor